MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA®; DIMENSION VISTA® MG MAGNESIUM FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA®; DIMENSION VISTA® MG MAGNESIUM FLEX® REAGENT CARTRIDGE
Catalog Number K3057 SMN10445158
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) and reported that discordant, abnormal assay error flagged, falsely depressed magnesium (mg) patient results were obtained on the dimension vista 1500 system.Headquarters support center (hsc) has reviewed the information provided and concluded that it is not a mg reagent lot or method issue.There is no evidence of a product nonconformance.The customer has been using mg reagent lot 18032bb without issue and was using the same mg reagent lot on an alternate vista without any issue.All quality control (qc) was within customer ranges.The customer reported the two patient samples in error.The mg results were appropriately flagged by the vista instrument.Based on the information provided, hsc is unable to determine the cause of this event.The customer replaced the mg flex in use with a different mg flex from the same mg reagent lot 18032bb and has experienced no issue.This event represents use error due to the reporting of error flagged results which are non-reportable values.The patient results were flagged appropriately by the instrument.Vista operators guide states: abnormal assay [e143]: outside computed results monitoring limits explanation: the result monitor feature uses existing loci, nephelometric, and photometric reads to check for reagent quality and delivery and, for some methods, sample delivery.The message indicates that expected absorbance/kcounts were not met for a specific cuvette or loci reaction vessel.What to do: the result cannot be reported.Rerun the sample.The instrument is performing according to specifications.No further evaluation of the instrument is required.
 
Event or Problem Description
Discordant, abnormal assay error flagged, falsely depressed magnesium (mg) results were obtained on two patient samples on the dimension vista 1500 system.The results were reported to the physician.The physician requested new samples from the patients.The new samples were processed and higher results were obtained.The original samples were processed again at a later date and higher results were obtained.Corrected reports were issued.The customer stated that both patients received treatment however, there was no indication of the type of treatment received.(complaint states: floor nurse indicated the patient was treated for the low mg but did not * elaborate on the treatment.) there are no known reports of adverse health consequences due to the discordant, abnormal assay error flagged, falsely depressed magnesium (mg) results or treatment.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® MG MAGNESIUM FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key7526057
Report Number2517506-2018-00319
Device Sequence Number13809262
Product Code JGJ
UDI-Device Identifier00842768015694
UDI-Public00842768015694
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Catalogue NumberK3057 SMN10445158
Device Lot Number18032BB
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1